Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Union of convex Hilbert cubes


Authors: J. Quinn and Raymond Y. T. Wong
Journal: Proc. Amer. Math. Soc. 65 (1977), 171-176
MSC: Primary 57A20
DOI: https://doi.org/10.1090/S0002-9939-1977-0500981-9
MathSciNet review: 0500981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the finite union of Keller cubes in a Hilbert space is homeomorphic to the Hilbert cube provided every subcollection intersects in a Hilbert cube.


References [Enhancements On Off] (What's this?)

  • [A$ _{1}$] R. D. Anderson, Topological properties of the Hilbert cube and the infinite product of open intervals, Trans. Amer. Math. Soc. 126 (1967), 200-216. MR 34 #5045. MR 0205212 (34:5045)
  • [A$ _{2}$] -, A characterization of apparent boundaries of the Hilbert cube, Notices Amer. Math. Soc. 16 (1969), 429. Abstract #69T-G17.
  • [AB] R. D. Anderson and R. H. Bing, A complete elementary proof that Hilbert space is homeomorphic to the countable infinite product of lines, Bull. Amer. Math. Soc. 74 (1968), 771-792. MR 37 #5847. MR 0230284 (37:5847)
  • [AK] R. D. Anderson and Nelly Kroonenberg, Open problems in infinite-dimensional topology, Math. Centre Tracts, No. 52, Mathematische Centrum, Amsterdam, 1974, pp. 141-175. MR 50 #11247. MR 0358788 (50:11247)
  • [BP] C. Bessaga and A. Pelczynski, Selected topics in infinite-dimensional topology, Monografie Mat., Vol. 58, PWN, Warsaw, 1975. MR 0478168 (57:17657)
  • [C$ _{1}$] T. A. Chapman, Hilbert cube manifolds, Bull. Amer. Math. Soc. 76 (1970), 1326-1330. MR 44 #3352. MR 0286138 (44:3352)
  • [C$ _{2}$] -, On the structure of Hilbert cube manifolds, Compositio Math. 24 (1972), 329-353. MR 46 #4562. MR 0305432 (46:4562)
  • [H$ _{1}$] Michael Handel, The Bing staircase construction for Hilbert cube manifolds (submitted).
  • [H$ _{2}$] -, On certain sums of Hilbert cubes (submitted).
  • [K] Nelly Kroonenberg, Characterization of finite-dimensional Z-sets, Proc. Amer. Math. Soc. 43 (1974), 421-127. MR 48 # 12540. MR 0334221 (48:12540)
  • [KU] K. Kuratowski, Topology, Vols. I, II, Academic Press, New York and London; PWN, Warsaw, 1966, 1968. MR 36 #840; 41 #4467. MR 0217751 (36:840)
  • [NQS$ _{1}$] Sam B. Nadler, Jr., J. Quinn and Nick Stavrakas, Hyperspaces of compact convex sets. I, Bull. Polon. Acad. Sci. 23 (1975), 555-559. MR 0420535 (54:8549)
  • [NQS$ _{2}$] -, Hyperspaces of compact convex sets. II, Bull. Polon. Acad. Sci. (to appear).
  • [NQS$ _{3}$] -, Hyperspaces of compact convex sets, Pacific J. Math. (to appear). MR 557944 (81e:57019)
  • [S] R. Sher, The union of two Hilbert cubes meeting in a Hilbert cube need not be a Hilbert cube (submitted).
  • [W$ _{1}$] J. E. West, Identifying Hilbert cubes: general methods and their application to hyperspaces by Schori and West, General Topology and Its Relation to Modern Analysis and Algebra, III (Proc. Third Prague Topological Sympos., 1971), Academia, Prague; Academic Press, New York, 1972, pp. 455-161. MR 0353236 (50:5720)
  • [W$ _{2}$] -, Infinite products which are Hilbert cubes, Trans. Amer. Math. Soc. 150 (1970), 1-25. MR 42 #1055. MR 0266147 (42:1055)
  • [WK] Raymond Y. T. Wong and Nelly Kroonenberg, Unions of Hilbert cubes, Trans. Amer. Math. Soc. 211 (1975), 289-297. MR 0377895 (51:14064)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A20

Retrieve articles in all journals with MSC: 57A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0500981-9
Keywords: Keller cubes, Hilbert cubes, Z-sets, f.d. CAP sets, Q-manifolds
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society